Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 15, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 21, 2006, 10:22 AM CST for Plaquemines Parish, Saint Bernard Parish, Louisiana. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2006, 10:22 AM CST (16:22 UTC)
- Expired
- Dec 21, 2006, 12:15 PM CST
- In force
- 113 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 21, 8:26 AM CST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 21, 8:26 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
826 AM CST THU DEC 21 2006
.UPDATE...HAVE DECIDED TO GO OUT WITH A FLOOD WATCH THIS MORNING
BASED ON PERSISTENT BANDS OF RAINFALL IMPACTING THE LOWER HALF OF
SE LA. RAINFALL AMOUNTS FROM LAST NIGHT ARE ALSO COMING QUITE HIGH
FROM AREAS IMPACTED BY THE MODERATE TO HEAVY RAINFALL WITH TOTALS
RANGING FROM 3 TO 5 INCHES. THE RAIN IS EXPECTED TO INCREASE IN
COVERAGE THROUGHOUT THE DAY AS THE COLD FRONT APPROACHES WITH THE
SHEAR AXIS REMAINING PRIMARILY STAGNANT.
&&
.PREV DISCUSSION...WET PATTERN CONTINUES TO EVOLVE THIS MORNING
AS A WEAK COLD FRONT CONTINUES TO MOVE SLOWLY EWD INTO SE LA AND S
MS. PERSISTENT RAIN BAND CONTINUES OVER THE SOUTHERN AND EASTERN
HALF OF THE FORECAST AREA AHEAD OF THE APPROACHING BOUNDARY. WHILE
DEEP LAYER INSTABILITY IS LACKING MINIMIZING THE THREAT FOR HEAVY
RAINFALL...STAGNANT SHEAR AXIS SHOULD REMAIN IN PLACE WITH
SLIGHTLY BETTER FORCING ACCOMPANYING THE FRONT. THIS WILL LEAD TO
CONTINUED OFF AND ON SHOWERS...ALONG WITH AN OCCASIONAL
TSTM...THROUGH TONIGHT BEFORE MOVING EAST FRI. THE THREAT FOR
FLASH FLOODING LOOKS MINIMAL FOR NOW GIVEN THE RELATIVELY HIGH FFG
VALUES...ALTHOUGH A CONTINUED SATURATION OF THE GROUND MAY LEAD TO
LOWER GUIDANCE VALUES LATER TODAY AND TONIGHT AND A FLOOD WATCH
MAY BE NECESSARY AT A LATER TIME.
THE OUTLOOK AREA LOOKS TO GET A BRIEF REPRIEVE FROM THE RAINFALL
SAT AS THE UPPER LOW HELPING TO DRIVE MUCH OF THE PRECIP MOVES OFF
TOWARD THE NE. A SECOND UPPER LOW THOUGH IS STILL EXPECTED TO DIVE
INTO S TX SUN AS AN ASSOCIATED LOW PRESSURE FEATURE DEVELOPS IN
THE WESTERN GULF. THE GFS STILL SHOWS THIS FEATURE TRACKING EWD
ACROSS THE NORTHERN GULF SUN AS THE UPPER LOW SWINGS THROUGH THE
LOWER MISSISSIPPI VALLEY. THERE LOOKS TO BE ENOUGH WRAP AROUND
MOISTURE TO WARRANT MORE RAIN INTO CHRISTMAS DAY. THIS ENERGY THEN
GETS TRANSPORTED TOWARD THE ATLANTIC BASIN BY TUE AS A THIRD UPPER
LOW DIVES SWD INTO THE REGION WITH A GOOD SURGE OF POLAR AIR IN
TACT. THIS SHOULD BRING WEATHER CONDITIONS BACK TO NEAR NORMAL FOR
THIS EARLY WINTER SEASON BY THE MIDDLE OF NEXT WEEK.
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ038-LAZ039-LAZ040-
LAZ049-LAZ050-LAZ056-LAZ057-LAZ058-LAZ059-LAZ060-LAZ061-
LAZ062-LAZ063-LAZ064-LAZ065-LAZ066-LAZ067-LAZ068-LAZ069-
LAZ070.
GM...NONE.
MS...FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ077-MSZ080.
GM...NONE.
&&
09Hazardous weather outlook, Dec 21, 8:40 AM CST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 840 AM CST THU DEC 21 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221100- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 840 AM CST THU DEC 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. ...A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA THROUGH FRIDAY MORNING... .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT AS A WEAK COLD FRONT MOVES EASTWARD ACROSS THE AREA. SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH SOME STORMS MAY PRODUCE BRIEF HEAVY DOWNPOURS. PERSISTENT BANDS OF RAIN THAT CONTINUE TO REDEVELOP MAY LEAD TO PONDING ON ROADWAYS AND IN LOW LYING AREAS. LOCALIZED FLOODING MAY ALSO OCCUR IN SOME AREAS WHICH EXPERIENCE HEAVY RAINFALL. RAINFALL TOTALS AROUND 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS REMAIN POSSIBLE EARLY FRIDAY BEFORE THE COLD FRONT MOVES EAST OF THE OUTLOOK AREA. SEVERE THUNDERSTORMS ARE NOT EXPECTED ALTHOUGH A FEW STORMS MAY AGAIN PRODUCE BRIEF HEAVY RAINFALL. IN ADDITION TO THE RAIN AND THUNDERSTORM THREAT...SMALL CRAFT ADVISORIES MAY BE WARRANTED FOR THE COASTAL WATERS SATURDAY NIGHT THROUGH CHRISTMAS DAY AS A SURFACE LOW PRESSURE FEATURE MOVES EASTWARD ACROSS THE NORTHERN GULF. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. FIRST RESPONSE AGENCIES THOUGH ARE ENCOURAGED TO MONITOR THE LATEST INFORMATION REGARDING THE POSSIBILITY FOR LOCALIZED FLOODING TODAY THROUGH EARLY FRIDAY.
In the hours before
Special weather statement, Dec 21, 9:05 AM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 905 AM CST THU DEC 21 2006 LAZ061>064-211600- ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES-UPPER ST BERNARD- 905 AM CST THU DEC 21 2006 ...STRONG THUNDERSTORM OVER NEW ORLEANS METRO AREA... AT 903 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE WEST BANK OF JEFFERSON AND ORLEANS PARISHES. THIS THUNDERSTORM IS MOVING TO THE NORTH NORTHEAST AT 30 MPH...AND WILL AFFECT PORTIONS OF NEW ORLEANS...GRETNA...CHALMETTE... AND METAIRIE THROUGH 10 AM. THIS THUNDERSTORM IS CAPABLE OF PRODUCING HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR AND STRONG WINDS OF UP TO 45 MPH. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 8:03 AM CST | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 23 hr |
| Dec 21, 8:08 AM CST | Special Marine Warning | LIX | 67 min | |
| Dec 21, 8:14 AM CST | Flash Flood Warning | LIX | Jefferson, Orleans | 2 hr |
| Dec 21, 10:16 AM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Dec 21, 10:30 AM CST | Special Marine Warning | LIX | 60 min | |
| Dec 21, 10:53 AM CST | Flash Flood Warning | LIX | Jefferson, Orleans | 97 min |
| Dec 21, 11:34 AM CST | Special Marine Warning | LIX | 86 min | |
| Dec 21, 12:32 PM CST | Flash Flood Warning | LIX | Jefferson | 58 min |
| Dec 21, 12:18 PM CST | Severe Thunderstorm Warning | LIX | Hancock | 42 min |
| Dec 21, 12:57 PM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 33 min |
| Dec 21, 2:07 PM CST | Flash Flood Warning | LIX | Hancock | 3 hr |
| Dec 21, 2:50 PM CST | Tornado Warning | LIX | Harrison | 10 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.